Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Red bumps on arms, warm to touch. Taken Benedryl. Now sore muscles. Related?

User rating for this question
Very Good
Answered by
Practicing since : 1964
Answered : 246 Questions
Three days ago, I thought I might have hives...the skin on my arms and torso became reddened and bumpy and very warm to the touch, My hands and feet are cool to cold. The warm places are also prickly and itchy, especially in the night. I've been treating with Benedryl and cool baths and have had little improvement. I've been over everything I can think of that might have caused the reaction, and I have no clear idea of what it could be. Last night and today, the muscles in my arms are very sore...not sure if this is related. I'm 54, in good overall health, well controlled hypertension is my only ongoing issue. I take Benazepril (20mg)and Amlodipine (5mg) daily, no other meds. I'm uninsured and reluctant to go to a doctor if this is just hives that will eventually resolve on their own. I'd appreciate your thoughts. Thank you.
Posted Sat, 22 Sep 2012 in Skin Hair and Nails
Answered by Dr. Sumitra Kumar Mukherjee 3 hours later

Thanks for the query.

I am sorry to hear your problem. I am sure you are suffering from urticaria or hives and you are taking right medication. I advise you to carry on same medication.

Urticarial reaction can last for a few days and usually resolve without many problems. Drink plenty of fluids, monitor the amount of urine passed, and watch out for breathing disturbance.

I totally agree with the treatment of your hypertension. Please try to maintain that.

Hope this answer is informative and assuring. Let me know if you have other enquiries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor